MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Model Number M00570370
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0501 captures the reportable event of inner sheath detached.Imdrf device code a150207 captures the reportable event of delivery system difficult to remove.Imdrf code f2301 captures the additional device used to remove the broken piece of the inner sheath.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx fully covered rmv stent was implanted in the bile duct to treat a malignant stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.The patient's anatomy was tight.During the procedure, the stent was successfully deployed.The physician attempted to resheath the catheter before removing it from the scope, but the catheter became stuck in the scope.The physician ultimately had to yank on the catheter, which caused the inner sheath to break inside the patient's stomach.A rescue forceps was used to remove the broken piece.The stent remains implanted, and the procedure was completed.No patient complications were reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
BILIARY STENT SYSTEM FOR BENIGN STRICTURES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20538112
Report Number3005099803-2024-05387
Device Sequence Number6697311
Product Code PNB
UDI-Device Identifier08714729953180
UDI-Public08714729953180
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
DEN150040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Model NumberM00570370
Device Catalogue Number7037
Device Lot Number0034426517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Initial Report FDA Received Date10/25/2024
Date Device Manufactured07/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown